Thunderstorm Wind, Garrett
- When
- June 10, 2:51 PM EST
- Where
- Garrett County, Mc Henry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.550, -79.350
The public reported trees down in McHenry.
Scattered severe thunderstorms developed across northern West Virginia and Garrett county Maryland as a slow moving front moved south across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed across northern West Virginia and Garrett county Maryland as a slow moving front moved south across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 10, 1:01 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 201 PM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL BE MOVING ACROSS THE REGION THIS AFTERNOON. BEHIND THE FRONT...COOLER AND DRIER AIR WILL MOVE IN TONIGHT AND WEDNESDAY. HIGH PRESSURE WILL THEN DOMINATE OUR WEATHER INTO FRIDAY. THE NEXT COLD FRONT WILL MOVE EAST AND GIVE US A CHANCE OF AN AFTERNOON SHOWER OR THUNDERSTORM FRIDAY INTO SATURDAY. && .NEAR TERM / THROUGH WEDNESDAY/... FRONTAL BOUNDARY IS CURRENTLY CROSSING THE FORECAST AREA...TRIGGERING A LINE OF CONVECTION. THE FRONT SHOULD EXIT EASTERN COUNTIES BETWEEN 21 AND 22Z. SKIES SHOULD CLEAR RAPIDLY FOLLOWING THE BOUNDARY AS PER SATELLITE TRENDS...WITH COOLER AND DRIER AIR ADVECTING EAST. WITH THE COOLER AIR ADVECTING IN...AND LOWER LEVEL MOISTURE IN PLACE OVERNIGHT...EXPECT TO SEE PATCHY FOG TOWARD DAWN. FOR WEDNESDAY...SURFACE RIDGE OVERHEAD SHOULD SUPPRESS MUCH CLOUD FORMATION...WITH TEMPERATURES STILL IN THE 80S BUT WITH DEWPOINTS ABOUT 10 LOWER THAN TODAY. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/... H5 RIDGE BUILDS EAST AND HEIGHTS RISE. AT THE SURFACE...HIGH PRESSURE IN CONTROL WITH DRIER AIR AND LOWER DAYTIME HIGHS. ALTHOUGH TEMPS REBOUNDING INTO MID 80S TO AROUND 90 BY THURSDAY AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... ALOFT H5 RIDGE AND HEIGHTS ON THE RISE THROUGH THURSDAY NIGHT. HEIGHTS THEN START TO LOWER AS H5 RIDGE SHARPENS BUT MOVES EAST IN RESPONSE TO SOUTHERN CANADIAN H5 LOW. H5 LOW PIVOTS NORTH BY SATURDAY AND EXTENDING H5 TROUGH THEN PUSHES EAST. UPPER TROUGH WILL SUPPORT NEXT SURFACE FRONT MOVING EAST. LOOKS LIKE CHANCE PRECIP COMING IN BY FRIDAY AFTERNOON AND INTO SATURDAY. HIGH TO BUILD IN BEHIND FRONT. && .AVIATION / THROUGH SUNDAY/... THE COLD FRONT WILL MOVE EAST OF AREA TERMINALS AROUND 21Z...WITH PREVAILING VFR CONDITIONS EXPECTED TONIGHT UNDER BUILDING HIGH PRESSURE. PATCHY FOG COULD DEVELOP OVERNIGHT IN THE COOLING AIRMASS...WITH MVFR POSSIBLE. THIS HIGH PRESSURE RIDGE WILL CONTINUE TO PROVIDE PREVAILING VFR CONDITIONS THROUGH THURSDAY NIGHT. A COLD FRONT WILL APPROACH ON FRIDAY...AND CROSS THE REGION SATURDAY. SHOWERS AND STORMS ASSOCIATED WITH THIS FRONT WILL LEAD TO THE POTENTIAL FOR IFR CONDITIONS FRIDAY AFTERNOON THROUGH SATURDAY. HIGH PRESSURE WILL THEN BUILD IN FOR SUNDAY...WITH PREVAILING VFR ANTICIPATED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 405 AM EDT TUE JUN 10 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-110815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 405 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK FOR SEVERE WEATHER TODAY... THERE IS A SLIGHT RISK THAT THUNDERSTORMS TODAY COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO ACTIVE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 225 PM EDT TUE JUN 10 2008 OHZ039>041-048>050-PAZ013-020-101930- BEAVER PA-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-HARRISON OH-JEFFERSON OH-LAWRENCE PA-TUSCARAWAS OH- 225 PM EDT TUE JUN 10 2008 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS... CARROLL...BEAVER AND LAWRENCE... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF HOMEWORTH TO 5 MILES NORTHEAST OF NEWCOMERSTOWN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DERRINGER CORNERS...EAST MORAVIA...ENON VALLEY...MORAVIA AND MOUNT AIR KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 257 PM EDT TUE JUN 10 2008 MDZ001-PAZ032-WVZ021>023-102000- FAYETTE PA-GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV- 257 PM EDT TUE JUN 10 2008 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...FAYETTE...MARION...PRESTON AND MONONGALIA... AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF NEEL...MOVING NORTHEAST AT 34 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MARKLEYSBURG...ACCIDENT...ASHER GLADE...BITTINGER AND BLOOMING ROSE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT TUE JUN 10 2008 OHZ040-041-PAZ007-013-014-020-102000- BEAVER PA-BUTLER PA-CARROLL OH-COLUMBIANA OH-LAWRENCE PA-MERCER PA- 305 PM EDT TUE JUN 10 2008 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...CARROLL...BEAVER...BUTLER...MERCER AND LAWRENCE... AT 300 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER MILLPORT...MOVING NORTHEAST AT 34 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ELLWOOD CITY...HARLANSBURG...MCCONNELLS MILL...MORAINE STATE PARK AND NEW CASTLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 132 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
The public reported trees down in McHenry.
The public reported penny size hail north of McHenry.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2008Every state in 2008This day in weather historyWarnings in Maryland, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102116, 102115.